Alert archive / Washington / Gale Warnings in 2018

Gale Warning 69, NWS Seattle, WA

September 6, 2018

NWS Seattle, WA issued this gale warning at Sep 6, 2018, 8:50 AM PDT. It took effect at Sep 6, 2018, 12:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2018, 8:50 AM PDT (15:50 UTC)
In effect from
Sep 6, 2018, 12:00 PM PDT
Expired
Sep 7, 2018, 3:04 AM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

921 
WHUS76 KSEW 061550
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
850 AM PDT Thu Sep 6 2018

PZZ131-132-070000-
/O.UPG.KSEW.SC.Y.0202.180906T1900Z-180907T0100Z/
/O.UPG.KSEW.GL.A.0043.180907T0100Z-180907T1000Z/
/O.NEW.KSEW.GL.W.0069.180906T1900Z-180907T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
850 AM PDT Thu Sep 6 2018

...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 AM PDT FRIDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from noon today to 5 AM PDT Friday.
The Small Craft Advisory is no longer in effect. The Gale Watch
is no longer in effect. 

* WAVES/SEAS...westerly winds will increase to 25 to 35 knots by
  late this afternoon. Wind waves will rise to 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-070000-
/O.NEW.KSEW.SC.Y.0203.180907T0000Z-180907T1200Z/
Northern Inland Waters Including The San Juan Islands-
850 AM PDT Thu Sep 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT FRIDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 5 AM
PDT Friday. 

* WIND AND WAVES...Southwesterly winds will rise to 15 to 25 knots
  late this afternoon and evening. Wind waves will built to 2 to 4
  feet. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-070000-
/O.NEW.KSEW.SC.Y.0203.180907T0000Z-180907T0600Z/
Admiralty Inlet-
850 AM PDT Thu Sep 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 11 PM
PDT this evening. 

* WIND AND WAVES...Northwest winds will rise to 15 to 25 knots
  this evening. Wind waves will build to 2 to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
3 follow-up statements
967 
WHUS76 KSEW 062215
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
315 PM PDT Thu Sep 6 2018

PZZ131-132-070615-
/O.CON.KSEW.GL.W.0069.000000T0000Z-180907T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
315 PM PDT Thu Sep 6 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WAVES/SEAS...westerly winds will increase to 25 to 35 knots this
  evening. Wind waves will rise to 4 to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-070615-
/O.CON.KSEW.SC.Y.0203.180907T0000Z-180907T1200Z/
Northern Inland Waters Including The San Juan Islands-
315 PM PDT Thu Sep 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND AND WAVES...Southwesterly winds will rise to 15 to 25 knots
  late this evening. Wind waves will built to 2 to 4 feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-070600-
/O.CON.KSEW.SC.Y.0203.180907T0000Z-180907T0600Z/
Admiralty Inlet-
315 PM PDT Thu Sep 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND AND WAVES...Northwest winds will rise to 15 to 25 knots 
  this evening. Wind waves will build to 2 to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
467 
WHUS76 KSEW 070355
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
855 PM PDT Thu Sep 6 2018

PZZ131-132-071200-
/O.CON.KSEW.GL.W.0069.000000T0000Z-180907T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
855 PM PDT Thu Sep 6 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WAVES/SEAS...westerly winds will increase to 25 to 35 knots
  tonight. Wind waves will rise to 4 to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-071200-
/O.CON.KSEW.SC.Y.0203.000000T0000Z-180907T1200Z/
Northern Inland Waters Including The San Juan Islands-
855 PM PDT Thu Sep 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND AND WAVES...Southwesterly winds will rise to 15 to 25 knots
  tonight. Wind waves will built to 2 to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-070600-
/O.CON.KSEW.SC.Y.0203.000000T0000Z-180907T0600Z/
Admiralty Inlet-
855 PM PDT Thu Sep 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND AND WAVES...Northwest winds 15 to 25 knots. Wind waves 2 
  to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
379 
WHUS76 KSEW 071004
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
304 AM PDT Fri Sep 7 2018

PZZ131-132-071500-
/O.CAN.KSEW.GL.W.0069.000000T0000Z-180907T1200Z/
/O.NEW.KSEW.SC.Y.0204.180907T1004Z-180907T1500Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
304 AM PDT Fri Sep 7 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 8 AM PDT this morning. 


* WIND AND WAVES...West wind 15 to 25 knots. Wind waves 2 to 4 feet.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-071115-
/O.CAN.KSEW.SC.Y.0203.000000T0000Z-180907T1200Z/
Northern Inland Waters Including The San Juan Islands-
304 AM PDT Fri Sep 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased to 20 knots or less.

$$

PZZ150-153-156-071815-
/O.NEW.KSEW.SC.Y.0205.180907T1900Z-180908T0100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
304 AM PDT Fri Sep 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PDT
THIS EVENING...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from noon today to 6 PM PDT this
evening. 

* WIND AND WAVES...West wind 15 to 25 knots. Wind waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ170-173-176-071815-
/O.NEW.KSEW.SC.Y.0205.180907T1900Z-180908T0600Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
304 AM PDT Fri Sep 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from noon today to 11 PM PDT this
evening. 

* WIND AND WAVES...West wind 15 to 25 knots. Wind waves 2 to 4
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 6, 8:50 AM PDT, 0 minutes earlier.

Area forecast discussion, Sep 6, 8:50 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
850 AM PDT Thu Sep 6 2018

.SYNOPSIS...Onshore flow will return today cooling temperatures
significantly along the coast while only cooling temperatures a
degree or two inland. This cooling trend is expected to continue
into the weekend as a series of weather systems move through the
area, bringing rain at times starting Friday and continuing
through the middle of next week.

&&

.SHORT TERM...An upper ridge will shift inland today. At the same
time, a thermal trough along the coast will move inland with
increasing low level onshore flow. This will give one last sunny
and warm day for the interior today. The coast will be cooler. Low
clouds and fog over portions of the coast should burn off later
this morning. This should also be the last day with hazy skies
from area fires as onshore flow develops and pushes the smoke east
of the area late in the day.

A marine push will spread low clouds at least partially inland
tonight and Friday morning. Highs will cool to near normal on
Friday with the return to stronger onshore flow. A frontal system
will move into the area later in the day. It looks like rain will
reach the coast in the afternoon. The front will weaken as it
moves onshore with a chance of rain for the interior in the
evening. A weak upper trough will be over the area on Saturday for
a slight chance of showers. Highs will be slightly below normal on
Saturday.

A weak short wave upper ridge will cross the area Saturday night for
a dry spell in between weather system. The next frontal system
will reach the area late Sunday with some rain Sunday night as it
moves onshore. Schneider

.LONG TERM...Previous discussion...Models in varying forms of
agreement for the long term...showing the upper level low
continuing its slow southward progression into the start of next
week...keeping pops in the forecast and cooling temps even
further...with interior locations dipping down into the mid to
upper 60s. Models disagree somewhat as to when the closed low
opens up into a trough...but regardless...they remain in agreement
with regards to keeping cool...showery weather over W WA through
at least the middle of next week. SMR

&&

.AVIATION...Southwest flow aloft with strengthening low level
onshore flow. Stratus and fog have worked onto the coast with areas
of IFR ceilings and visibilities. Conditions will improve along the
coast by midday as stratus burns off. VFR conditions over the
interior will continue through this evening, with some increasing
high level clouds after 18Z ahead of the approaching trough. Stratus
and possible IFR conditions will return to the coast as well as the
interior early Friday AM.

KSEA...VFR through this evening. Winds will remain SW 4 to 7 knots.
Strengthening onshore flow tonight will likely result in stratus at
the terminal early Friday morning.

&&

.MARINE...Strengthening low level pressure gradients this
afternoon will drive increasing westerlies through the strait this
afternoon resulting in gale conditions in the central and east
portions by this evening. As is typical with this pattern, small
craft advisory conditions will spill over into the adjacent waters
affecting Admiralty Inlet and the Northern Strait this evening into
early Friday morning. Gradients are expected to weaken Friday
morning, allowing winds to ease all waters. An approaching frontal
system will allow for the chance for showers Friday afternoon as
well as increasing southerly flow especially over the coastal
waters.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning from noon today to 5 AM PDT Friday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory from 5 PM this afternoon to 5 AM PDT Friday
     for Northern Inland Waters Including The San Juan Islands.

     Small Craft Advisory from 5 PM this afternoon to 11 PM PDT this
     evening for Admiralty Inlet.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:50 AM PDTSmall Craft AdvisorySEW18 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.